MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332098
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Foreign Body In Patient (2687)
Date of Event 01/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: brief inquiry description: catheter tip came off while removing from the patient.Detailed inquiry description: tuohy needle, resistance met into 3-4 in space, blue tip was not on catheter when pulled out of the needle.Relevant tests/laboratory data, including dates on (b)(6) 2024 - xray of spine, on (b)(6) 2024 - mri of spine.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used catheter was submitted to the manufacturer for evaluation.Through visual examination, the sample was damaged; sheared with the inside coil exposed.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.B.Braun kits are packaged according to blueprint specifications while inspecting for any defects or deviations from the drawing.In addition, there are incoming, in process and final functional inspections performed during the manufacturing of components and finished good items.While damage was observed, the damage is not confirmed to be the result of any manufacturing process.The most probable cause for the damage is an application error.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key18595359
Report Number2523676-2024-00071
Device Sequence Number15483011
Product Code OGE
UDI-Device Identifier04046964177385
UDI-Public(01)04046964177385
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number332098
Device Lot Number0061909936
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale
Patient Weight179 KG